Can Creatine Cause Acne? Before you decide to head down the aisle and buy that bottle of pills, it’s important to understand whether or not this supplement can trigger a bout of acne. Keep in mind that not all people suffer from the same symptoms of acne. You need to consult with your doctor to make sure that your symptoms are not caused by something else. However, there are some common issues associated with acne that may be related to the use of Creatine.
The primary concern with using Creatine is the potential for severe dehydration. High levels of dehydration can compromise your body’s ability to excrete excess hormones, causing hormonal imbalance. Many athletes who use Creatine supplements report that excessive dehydration does not deter them from their usage, even if they go months without eating or drinking water.
Other possible side effects associated with Creatine include headaches, muscle cramps, muscle spasms, diarrhea, bloating, nausea, mood swings, increased sensitivity to cold, insomnia, heart palpitations, joint pain, anxiety, constipation, and cramps. While all of these symptoms are rare, the potential for them does exist. If you take high doses of Creatine monohydrate without taking regular water, you could become dehydrated and experience symptoms related to creatine intake. So if you experience any of the above symptoms, it’s probably a good idea to avoid Creatine.
In terms of long term health, the effects of taking creatine vary depending on your overall health. Generally, those who are severely obese or suffer from another health condition should wait until they get into shape before taking Creatine. Doing so can prevent serious health complications such as high blood pressure, heart disease, or osteoporosis. Of course, this also goes for people who do not have an optimal body weight. Creatine is also a good supplement to use during pregnancy, where the fetus is developing and not producing any hormones.
When looking at side effects, it is important to remember that almost all of them can be avoided by simply taking regular water and supplementing it with Creatine. Long-term creatine consumption has not been proven to cause acne, yet it does raise your levels of creatinine and thus may cause other negative reactions such as nausea and headaches. But again, like with most supplements, the best way to decide if it is worth your while to take Creatine is to research it thoroughly before purchasing it. Look for studies that take into account both pros and cons of Creatine consumption to help you make an informed decision.
So the short answer is no, but there are plenty of reasons why you might want to give Creatine a try. Those who are concerned with excess body fat may benefit from a supplement like this to lower their appetite. Bodybuilders may want to take Creatine as a way to increase energy. If you have a chronic condition such as diabetes or heart disease, then a Creatine supplement may provide a way to regulate those hormones without going through the trouble and expense of taking hormone replacement therapy. And no, a person with acne does not have to be on acne medication to benefit from Creatine. It’s great for anyone wanting to boost energy levels, control diabetes, lose weight, or improve fitness and health overall.